On Asymptotically Optimal Solvability of Max m-k-Cycles Cover Problem in a Normed Space

  • Edward Kh. GimadiEmail author
  • Ivan A. Rykov
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 12095)


We consider the intractable problem of finding m edge-disjoint vertex covers in d-dimensional normed space with maximum total weight, such that each of them has exactly k cycles. We construct a polynomial-time approximation algorithm for solving this problem and derive conditions of its asymptotical optimality.


Cycles cover m-PSP Asymptotically optimal Normed space Polynomial-time algorithm 


  1. 1.
    Arora, S.: Polynomial-programming: methods and applications. In: Reeves, C.R. (ed.) NATO Advanced Study Institutes Series, Series C: Mathematical and Physical Sciences, vol. 19, pp. 1730–178. Reidel, Dordrecht (1975) Google Scholar
  2. 2.
    Baburin, A.E., Gimadi, E.Kh.: On the asymptotic optimality of an algorithm for solving the maximum m-PSP in a multidimensional Euclidean space. Proc. Steklov Inst. Math. 272(Suppl. 1), 1–13 (2011)Google Scholar
  3. 3.
    Barvinok, A.I., Gimadi, E.Kh., Serdyukov, A.I.: The maximum TSP. In: Punnen, A., Gutin, G. (eds.) The Traveling Salesman Problem and Its Variations, pp. 585–608. Kluwer Acad. Publ., Dordrecht (2002)Google Scholar
  4. 4.
    Christofides, N.: Worst-case analysis of a new heuristic for the traveling salesman problem. In: Symposium on New Directions and Recent Results in Algorithms and Complexity, p. 441. Academic Press, New York (1976)Google Scholar
  5. 5.
    De Kort, J.B.J.M.: Upper bounds and lower bounds for the symmetric K peripatetic salesman problem. Optimization 23(4), 357–367 (1992)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Duhenne, E., Laporte, G., Semet, F.: The undirected m-capacitated peripatetic salesman problem. Eur. J. Oper. Res. 223(3), 637–643 (2012) MathSciNetCrossRefGoogle Scholar
  7. 7.
    Gimadi, E.Kh.: A new version of the asymptotically optimal algorithm for solving the Euclidean maximum traveling salesman problem. In: Proceedings of the 12th Baykal International Conference 2001, Irkutsk, vol. 1, pp. 117–123 (2001). (in Russian)Google Scholar
  8. 8.
    Gimadi, E.Kh, Tsidulko, O.Yu.: Asymptotically optimal algorithm for the maximum m-peripatetic salesman problem in a normed space. In: Battiti, R., Brunato, M., Kotsireas, I., Pardalos, P.M. (eds.) LION 12 2018. LNCS, vol. 11353, pp. 402–410. Springer, Cham (2019).
  9. 9.
    Khachay, M., Neznakhina, E.: Approximation of Euclidean k-size cycle cover problem. Croatian Oper. Res. Rev. (CRORR) 5, 177–188 (2014)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Khachay, M., Neznakhina, E.: Polynomial-time approximations scheme for a Euclidean problem on a cycle covering of agraph. Tr. Inst. Matematiki i mehaniki UrORAN 20(4), 297–311 (2014). (in Russian)Google Scholar
  11. 11.
    Gimadi, E.Kh.: A new version of the asymptotically optimal algorithm for solving the Euclidean maximum traveling salesman problem. In: Proceedings of the 12th Baykal International Conference, Irkutsk, vol. 1, pp. 117–123 (2001). (in Russian)Google Scholar
  12. 12.
    Gimadi, E.Kh., Rykov, I.A.: Asymptotically optimal approach to the approximate solution of several problems of covering a graph by nonadjacent cycles. Proc. Steklov Inst. Math. 295, 57–67 (2016)Google Scholar
  13. 13.
    Krarup, J.: The peripatetic salesman and some related unsolved problems. In: Roy, B. (ed.) Combinatorial Programming: Methods and Applications. ASIC, vol. 19, pp. 173–178. Springer, Dordrecht (1995). CrossRefGoogle Scholar
  14. 14.
    Lawler, E.L., Lenstra, J.K., Rinnooy Kan, A.H.G., Shmoys, D.: The Traveling Salesman Problem: A Guided Tour of Combinatorial Optimization. Wiley, Chichester (1985)zbMATHGoogle Scholar
  15. 15.
    Manthey, B.: Minimum-weight cycle covers and their approximability. In: Brandstädt, A., Kratsch, D., Müller, H. (eds.) WG 2007. LNCS, vol. 4769, pp. 178–189. Springer, Heidelberg (2007). Scholar
  16. 16.
    Papadimitriou, C.: Euclidean TSP is NP-complete. Theor. Comput. Sci. 4, 237–244 (1977)CrossRefGoogle Scholar
  17. 17.
    Sahni, S., Gonzales, T.: P-complete approximation problems. J. ACM 23(3), 555–565 (1976)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Shenmaier, V.V.: An algorithm for the polyhedral cyclic covering problem with restrictions on the number and length of cycles. Tr. IMM UrORAN 24(3), 272–280 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Shenmaier, V.V.: Asymptotically optimal algorithms for geometric Max TSP and Max m-PSP. Discrete Appl. Math. 163(2), 214–219 (2014)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Barvinok, A.I., Fekete, S.P., Johnson, D.S., Tamir, A., Woeginger, G., Woodroofe, R.: The geometric maximum traveling salesman problem. J. ACM 50(5), 641–664 (2003)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Serdyukov, A.I.: An asymptotically optimal algorithm for the maximum traveling salesman problem in Euclidean space. Upravlyaemye sistemy, Novosibirsk 27, 79–87 (1987). (in Russian)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsSB RASNovosibirskRussia
  2. 2.Novosibirsk State UniversityNovosibirskRussia

Personalised recommendations